# SDR CA090305003

- Difficulty date: March 5, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Dhav DHC6300
- Aircraft time: 32,186 hours
- Engine: Pwa PT6A27
- Propeller: Hartzl HCB3TN3
- System (JASC): 2397 · Communications System Wiring
- Part: Connector
- Part number: CN034
- Condition: Damaged
- Location: Satellite Phone
- Stage of operation: IN
- How discovered: O
- Nature of condition: H
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE ASSEMBLING THIS CONNECTOR AS PART OF A SATELLITE PHONE INSTALLATION THE TECH NOTED THAT THE PINS WOULD NOT PROPERLY ENGAGE IN ALL THE PLUG SOCKETS. AFTER SEVERAL ATTEMPTS TO COMPLETE THE INSTALLATION THE PINS SEEMED TO ENGAGE, HOWEVER SOME PINS WERE PUSHED OUT OF THE CONNECTOR WHEN THE CONNECTOR WAS PLUGGED IN. THIS INCIDENT OCCURRED WITH A CUSTOMER SUPPLIED CONNECTOR ALSO. A REVIEW OF THIS WITH OTHER TECHS IN THE AVIONICS DEPT HAS TURNED UP 2 OTHER DIFFICULTIES WITH THE SAME CONNECTOR. WE ARE CURRENTLY WORKING WITH THE MFG TO RECTIFY THIS DIFFICULTY. AFTER DISCUSSING THE PROBLEM WITH THE MFG AND INSPECTING THE CONNECTOR, A PIN WAS INSERTED AS A TEST. A VERY FIRM PUSH WAS REQUIRED BEFORE AN AUDIBLE SNAP WAS HEARD. THE PIN WAS THEN CHECKED AND FOUND ENGAGED. THE TECHNICIAN PERFORMING THE BUILD-UP WAS CONCERNED THE PLASTIC CONNECTOR WOULD BE DAMAGED IF TOO MUCH FORCE WAS APPLIED TO THE PLASTIC CONNECTOR. IF SUFFICIENT FORCE IS NOT APPLIED THE PINS WILL NOT PROPERLY ENGAGE AND WILL LIKELY LEAD TO SYS PROBLEMS IN THE FUTURE.
